Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 28, 2007, 4:16 PM CDT for Jasper County, Missouri. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 28, 2007, 4:35 PM CDT
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Jasper County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:25 PM CDT | HAIL 1 | Waco, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282116 SVRSGF MOC097-282215- /O.NEW.KSGF.SV.W.0173.070728T2116Z-070728T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 416 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 515 PM CDT. * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WACO...OR 11 MILES NORTH OF JOPLIN... MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF PURCELL BY 425 PM CDT. CARL JUNCTION AND 7 MILES SOUTHWEST OF ALBA BY 430 PM CDT. ORONOGO BY 435 PM CDT. AIRPORT DRIVE BY 440 PM CDT. WEBB CITY AND CARTERVILLE BY 445 PM CDT. JOPLIN BY 455 PM CDT. THE TOWNS OF LAKESIDE...OAKLAND PARK AND ATLAS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 28. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3735 9452 3727 9463 3706 9456 3707 9413 $$ WISE
1 follow-up statement
000 WWUS53 KSGF 282135 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 436 PM CDT SAT JUL 28 2007 MOC097-282146- /O.CAN.KSGF.SV.W.0173.000000T0000Z-070728T2215Z/ JASPER MO- 436 PM CDT SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3735 9452 3727 9463 3706 9456 3707 9413 $$ WISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:13 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 28, 3:13 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT SAT JUL 28 2007 .DISCUSSION... SCATTERED CONVECTION DEVELOPED IN AN AXIS OF STRONGER INSTABILITY FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MO WHERE MLCAPES HAVE REACHED 2000 J/KG. WHILE IT IS SOMEWHAT DIFFICULT TO CALL THE SFC FEATURE OVER THE SOUTHERN MO OZARKS A FRONT...THERE IS A BROAD DIFFUSE BOUNDARY WHERE MOISTURE CONVERGENCE/POOLING IS OCCURRING. MOISTURE INCREASED QUITE A BIT LAST NIGHT WITH PWATS OF THE 12Z KSGF SOUNDING INCREASING TO ALMOST TWO INCHES...BUT MID LEVEL LAPSE RATES NOT VERY IMPRESSIVE. CONVECTION SO FAR HASNT BEEN ALL THAT IMPRESSIVE STRONG/SEVEREWISE...BUT SOME ISOLATED HEAVY RAIN AREAS AND MODERATE TO STRONG WIND GUSTS NOT OUT OF THE QUESTION. LOOKING FOR THIS CONVECTION TO GRADUALLY DRIFT SOUTH WHERE BETTER LOW LEVEL MOISTURE CONVERGENCE WILL BE MAINTAINED...SO HAVE HIGHER EVENING POPS OVER THE SOUTHERN CWFA. UPPER FEATURES OVER THE NEXT FEW DAYS WILL BE SUBTLE AT BEST. UPPER RIDGE AXIS OVER THE ROCKIES WILL LEAVE US IN WEAK NW FLOW ALOFT THROUGH SUNDAY...THEN THE GFS/WRF/ECMWF BUILD THE RIDGE INTO THE NORTHERN PLAINS SUN NIGHT AND MON LEAVING THIS AREA UNDERNEATH A W-E ORIENTED UPPER SHEAR AXIS INTO THE EARLY PORTION OF THE WEEK. WITH NO REAL DISCERNIBLE CHANGE IN AIR MASS EXPECTED...MORE DIURNAL PULSE CONVECTION SEEMS A SAFE BET SUN-MON...FAVORING AREAS OF THE SOUTHWEST PORTION OF THE CWFA WHERE BETTER/DEEPER MOISTURE WILL EXIST. FROM TUE ON...THE 12Z GFS SEEMS TO BE AN OUTLIER IN DRIFTING AN UPPER LOW SLOWLY SOUTHEAST INTO THE AREA LATE IN THE WEEK. DIDNT BITE ON THIS YET...CONSIDERING IT IS A DEPARTURE FROM PAST GFS RUNS AND OTHER MED RANGE MODELS...SO BASICALLY HAVE A DRY FORECAST TUE-SAT (OR NEARLY SO)...BUT WOULDNT BE SHOCKED TO SEE A DAY OR TWO OF DIURNAL CONVECTION DURING THAT PERIOD. THE ECMWF WAS USED AS PRIMARY GUIDANCE...WITH AN UPPER RIDGE BUILDING IN THE LOWER MO RIVER VLY/MID MS RIVER VLY FRI-SAT. DID MAINTAIN A SMALL POP OVER THE WESTERN CWFA WED AS A WEAK UPPER SHORTWAVE DOES MOVE SOUTHEAST FROM THE PLAINS. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE REGION. COVERAGE OF STORMS WILL BE SMALL ENOUGH TO ONLY INCLUDE VCTS AT THIS TIME...BUT MVFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. LIGHT FOG WILL BE POSSIBLE LATER TONIGHT WITH HIGHER END MVFR VISIBILITIES INCLUDED IN A TEMPO GROUP. MORE SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP STARTING LATE SUNDAY MORNING. WILL CARRY VCTS FOR THIS NOW...BUT A TEMPO OR PREVAILING GROUP MAY BE NEEDED AS COVERAGE WILL LIKELY BE HIGHER VERSUS THAT OF TODAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 12:50 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SAT JUL 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF A WEAK SURFACE TROUGH OVER SOUTHERN MISSOURI. THE STORMS ARE EXPECTED TO OCCUR MAINLY IN COUNTIES ALONG AND SOUTH OF A OSCEOLA TO SALEM LINE THROUGH MIDNIGHT. STRONGER STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN AND WIND GUSTS OF 40 MPH. ALL STORMS ARE CAPABLE OF CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FRONT WILL STALL OUT OVER ARKANSAS ON SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING...WITH BETTER CHANCES FOR STORMS IN COUNTIES CLOSER TO THE ARKANSAS STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:21 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jul 28, 5:46 PM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jul 28, 6:16 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.